Advertisement

Semigroup Graded Rings and Jacobson Rings

  • Eric Jespers

Abstract

We study when some graded rings are Jacobson rings. In particular we obtain that rings strongly graded either by a polycyclic-by-finite group, or by an abelian group of finite torsion free rank are Jacobson rings in case the identity component is a left Noetherian Jacobson ring. For monoid rings R[S] of abelian monoids of finite rank the same result holds without R being left Noetherian.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Bell, Localization and Ideal Theory in Noetherian Strongly Group-Graded Rings, J. Algebra 105 (1987), 76–115.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    G. Bergman, Homogeneous elements and prime ideals in ℤ-graded rings, preprint.Google Scholar
  3. [3]
    W. Chin, D. Quinn, Rings graded by poly cyclic-by-finite groups, Proc. Amer. Math. Soc. 102(2) (1988), 235–241.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    A.J. Clifford, G.B. Preston, The algebraic theory of semigroups, Vol. I, Math. Surveys Amer. Math. Soc. 7, Providence R.I., 1961.Google Scholar
  5. [5]
    M. Cohen, S. Montgommery, Group-graded rings, smash products, and group actions, Trans. Amer. Math. Soc. 282(1) (1984), 237–258.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    M. Ferrero, E. Jespers, E.R. Puczylowski, Prime ideals of graded rings and related matters, to appear.Google Scholar
  7. [7]
    R. Gilmer, Commutative Semigroup Rings, The University of Chicago, 1984.Google Scholar
  8. [8]
    R. Gilmer, Hilbert subalgebras generated by monomials, Comm. Alg. 13(5) (1985), 1187–1192.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    R. Gilmer, Commutative Monoid Rings as Hilbert Rings, Proc. Amer. Math. Soc. 94(1) (1985), 15–18.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    A.W. Goldie, G. Michler, Öre extensions and polycyclic group rings, J. London Math. Soc. 9(2) (1974), 337–345.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    O. Goldman, Hilbert rings and the Hilbert Nullstellensatz, Math. Zeit. 54 (1951), 136–140.zbMATHCrossRefGoogle Scholar
  12. [12]
    P. Grzeszczuk, On G-systems and graded rings, Proc. Amer. Math. Soc. 95(3) (1985), 348–352.MathSciNetzbMATHGoogle Scholar
  13. [13]
    E. Jespers, On radicals of graded rings and applications to semigroup rings, Comm. Algebra 13(11) (1985), 2457–2472.MathSciNetzbMATHCrossRefGoogle Scholar
  14. [14]
    E. Jespers, Chain conditions and semigroup graded rings, J. Austral. Math. Soc. Series A 45 (1988), 372–380.MathSciNetzbMATHCrossRefGoogle Scholar
  15. [15]
    E. Jespers, Jacobson rings and rings strongly graded by an abelian group, Israel J. Math. 63(1) (1988), 67–78.MathSciNetzbMATHCrossRefGoogle Scholar
  16. [16]
    E. Jespers, J. Krempa, E.R. Puczylowski, On radicals of graded rings, Comm. Algebra 10(17) (1982), 1849–1854.MathSciNetzbMATHCrossRefGoogle Scholar
  17. [17]
    J. Krempa, J. Okninski, Group rings which are Jacobson rings, Arch. Math. 44 (1985), 20–25.MathSciNetzbMATHCrossRefGoogle Scholar
  18. [18]
    W. Krull, Jacobsonsche Ringe, Hilbertscher Nullstellensatz, Dimension Theorie, Math. Zeit. 54 (1951), 354–387.MathSciNetzbMATHCrossRefGoogle Scholar
  19. [19]
    C. Nastasescu, F. Van Oystaeyen, Graded ring theory, North Holland, Amsterdam, 1982.zbMATHGoogle Scholar
  20. [20]
    J. Okninski, Commutative monoid rings with Krull dimensions, Lecture Notes in Math. 1320, Springer-Verlag, Berlin, 1988, 251–259.Google Scholar
  21. [21]
    D.S. Passman, The algebraic structure of group rings, Wiley, New York, 1977.zbMATHGoogle Scholar
  22. [22]
    K.R. Pearson, W. Stephenson, A skew polynomial ring over a Jacobson ring need not be a Jacobson ring, Comm. Algebra 5(8) (1977), 783–794.MathSciNetzbMATHCrossRefGoogle Scholar
  23. [23]
    K.R. Pearson, W. Stephenson, Skew polynomial rings and Jacobson rings, Proc. London Math. Soc. 42(3) (1981), 559–576.MathSciNetzbMATHCrossRefGoogle Scholar
  24. [24]
    J.F. Watters, Polynomial extensions of Jacobson rings, J. Algebra 36 (1975), 302–308.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1990

Authors and Affiliations

  • Eric Jespers
    • 1
  1. 1.Dept. Mathematics and StatisticsMemorial University of NewfoundlandSt. John’sCanada

Personalised recommendations